MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN XTEND

VERAN MEDICAL TECHNOLOGIES, INC SPIN XTEND
Model Number INS-5450
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
Patient is a (b)(6) male weighing (b)(6) with no relevant preexisting conditions.Physician made 3 passes with the spin xtend needle.Before inserting the needle into the scope on the 4th pass, physician noticed a piece of metal sticking out of the distal end, just barely passed the sheath.I came around to inspect.We deployed the needle, while outside of the patient, to test it and the metal piece remained stationary.I suggested we could replace it, but physician went forward with the same needle for a 4th pass.Physician completed his 4th pass but when he removed the needle from the scope, he noticed the metal piece was not sticking out anymore.He immediately asked for a therapeutic scope and conventional forceps, where he discovered the metal piece was inside the tracheal tube.He successfully removed it with the forceps and moved on to ebus.

Brand Name
SPIN XTEND
Common Device Name
SPIN XTEND
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
MDR Report Key10806667
Report Number3007222345-2020-00013
Device Sequence Number2962827
Product Code JAK
UDI-Device Identifier00815686020651
UDI-Public00815686020651
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2022
Device Model NumberINS-5450
Device Catalogue NumberINS-5450
Device Lot Number03713190304
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date11/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight84